Prozac/fluoxetine

I've started taking a low dose (almost a week) and I've noticed my anxiety has increased. Is that normal when you start a new med or even for Prozac? I know it takes a while to become effective so I'm not worried that I'm not feeling better (I inow meds aren't for everyone but they help me) I'm just wondering if the increased anxiety is from that. I also just feel a little foggy/confused and I just want to know what your experience is with it?

5 Replies

oldestnewest
  • I did take these years ago and it tock bout 2 3 weeks to really kick in so I can't I say I i had any increased panics it helped me lots but I did also try others meds kill have to fine out the medical names of these has I have forgotten but I had a bad turn on them but I was fine and great on fluoxetine maybe keep going with them as the Chemical changes might make you feel a little bit allover in the beginning or if it's to bad then go to your go and see if they will change them but give them a go x do hope you find some that work for you I could never swallow tablets at all are used to have to undo the Caps and put the and put the powder on the spoon with water then after a while of taking them I was more relaxed and my anxiety went away and I could swallow tablets so maybe give them a real good go hope you keep going and let me know his you go x

  • Hi. Give the Prozac time. I know we are all different , but for me it's a life saver.

    Good luck.

  • Sorry to hear your anxiety had worsened sweetheart. Often, this is normal when starting on a new psychotropic medication. However, it's worth keeping an eye on, just monitor your feelings and if you're still unsure about how the fluoxetine is affecting you then go back to your GP/psychiatrist. When my citalopram stopped working I was put on fluoxetine and it made me very poorly, desperately anxious, incoherent, distraught, suicidal. Fortunately these symptoms went away after I discontinued taking the prozac and now I have happily been on duloxetine for 3 years. The chances of you having the same experience as me is very, very slim so don't worry about that. Focus on yourself, be kind to yourself and see how it goes 😊

    Xxx

  • I was on Prozac years ago and the same thing happened to me. I consulted the doctor and she said that Prozac is known for making anxiety worse before working to ease it. I stayed on it a few more weeks and the anxiety did go away and it was a wonderful drug for that purpose.

  • Hi, the same happened to me on Prozac it lasted for weeks and the anxiety got worse. My dr changed them to another med, it was a few years ago can't remember what one. Everyone is different the anxiety may get better but I would have a word with your gp. X

You may also like...